I started Cape with Avastin on Thursday and very grateful to find all the excellent tips on this thread! I was dreading going back to chemo (I've been on a trial drug which failed) but no side effects so far.
Thrilled to see your excellent results Kaye! This is my third chemo, who knows, this one might actually do something for me - third time lucky?!
Thanks, Kaye. Yes, thanks, I'm doing well at the moment, although, I have to admit, dreading the return to the pills next Thursday - only 1 more week off now! Still, I'm hoping the tiredness & breathlessness won't be nearly so bad on a lower dose as long as my Onc agrees. Hugs to you and all the Cap gang. Barton.x
Hello, Kaye. Sorry, only just seen your last post. What excellent news! I bet you are over the moon! Such a brilliant result after only 5 cycles. Long may it continue for you (and with few/manageable side effects)! Congratulations. Love and hugs, Barton.x
Morning everyone, it looks like I have answered an old post. Must be my chemo brain!
Anyway I hope it helps someone. Hope everyone who is getting results this week have good news and good luck Belinda on starting your chemo.
Love Sheila. Xx
I just wanted to tell you that I was diagnosed with lung mets 3 years ago and they are still giving me no symptoms. Like you, I was very worried but I don't think about them now. I have since developed bone mets and liver mets. Liver over twelve months ago and thank goodness these seem to be under control. I am trying to just get on with life although it isn't easy. There are loads of treatments available.some may work some may not but there is always something else to try.
Good luck with your treatment and keep on the forum. You will get lots of support.
Take care, love Sheila. Xx
Ooh, gold bars gratefully accepted, Belinda! Would rather spend on some nice jewellery, though (no real use for a private jet unfortunately!). Hugs again, and I'll hide you if they come looking for you. Barton.x. Sorry, just reread your post - you mean you are sending the jet to Helen, to avoid airport security I presume! I eould still hide you, Belinda. Barton.x
Helen, I'm absolutely amazed that you have lasted so long on such a high dose! Good for you, but sometimes enough is enough - ask to take a break if you need one! I expect a combined effect of both your medications can have a more severe effect on you - I'm not surprised you are breathless! Hope your ear/ears is/are much better. Hugs, Barton.x
Macie, wow! 13 cycles (& pam01, even more, I think - sorry, with chemo brain can't remember all the details!). To answer your questions, yes, I am almost completely recovered. Still a little breathless, and can't walk as far or for as long as I used to, although a very short sit down of literally just a couple of minutes revives me for a while longer. Trouble is, there are never as many seats around as I would like! I am also 5feet 2inches, but weigh a lot more than you (hence the higher dose I assume). I'm thinking of asking for 1500mg twice daily, but would settle for any reduction basically! I have no idea about progression or not I'm afraid. I had a CT scan in November and was told no progression then, but that was before my break. I haven't heard if I will get another before restarting on 22nd, and I don't think Onc has asked for chemo markers to be done on the blood test form I was given to use for the blood test 2 days before that appointment. I'm a tad worried about that. There is still time for a CT scan appointment letter to come through, though, before then but I'm not counting on it. Good luck to you, and take care. A lot of people on Cap have had chemo breaks, so go for it, as long as your Onc agrees. Thank you for your good wishes regarding starting again. Hugs, Barton.x
Macie I had a cycles break in November both because of sore feet and hands and because I was going on holiday.......My hands and feet weren't completely back to normal but much better.........after such a long period on it I am finding I need an extra week off it particularly for my hands every 2 or 3 cycles (but didnt have timeoff at all for first 17 cycles!!)....my markers tend to stay the same or drop a little when retested before restarting but I think everyone may be different and it does feel like younhave to try a break ...maybe just an additional week or 2 whilst you are awa...and see if it has any effects on markers........since that holiday I have had 2 cycles and then took an additional week off.....will have 2 more cycles all being well and then another break cos i have a cruise booked!.......i dont have problems with breathlessness fortunately.
Hello. Just remembered that I downloaded the article as a. pdf document. Can't work out how to link to it, but on Googling Dose Adjustment Xeloda, the follwing came up: mbcn.org/images/uploads/DoseAdjustmentCapecitabine.pdf If you are interested, it might be worth downloading this article. Hugs, Barton.x
Hello Cap gang! Haven't posted for a while as I'm still on the 6 (7, if you include the rest week of Cycle 7) week break given to me by my Onc, but have a question, please. I know you lovely ladies will help with this. When I go back to see Onc again on 22nd, I hope to start Cycle 8 of Cap as it is currently working for me. However, I suffer from severe tiredness and breathlessness (slowly building up over the 7 cycles) on the 4000mg dose daily (2000mg twice a day), so I was wondering how many of you have had dose reductions? And if you have, has it had any effect on the effectiveness of the Cap (ie mets returning faster than your Onc would have expected)? I recently read an article about an American study (followed a link on the Breastcancer.org site - the forum, the Xeloda thread- sorry, can't post the link as there are 145 pages in that thread!) that says a smaller dose doesn't make a difference in the effectiveness, but that it is the constant, regular attack that does the trick. I suppose I am just asking for a bit of reassurance that all should (I know there are no guarantees!) be well. Love and hugs, Barton.x
It seems to me there are at least 2 schools of thought with regards to this......some oncs seem to use cape for as long as its working...with or without dose reductions and short side effect breaks......I am coming up to my third anniversary on it in about 4 weeks...but have scans first so somewhat apprehensive to celebrate this!.....other oncs use it for shorter bursts but with the possibility of returning to it at a later stage..........yes all chemotherapy has potential life threatening side effects...but capecitabine in general has fewer than many others...and many of the side effects which stop treatment are not life threatening as such but extremely uncomfortable and or inconvenient.....the reason for the different approaches is because no one knows which is best in terms of prolongation of stability and/ or survival.....but your onc should be taking your views into account.........